[Skip to Navigation]
Article
December 1938

NITRITOID REACTION FOLLOWING AN INJECTION OF TRYPARSAMIDE

Author Affiliations

New York

From the Skin and Cancer Unit of the New York Post-Graduate Medical School and Hospital, Columbia University, George Miller MacKee, M.D., Director; service of Fred Wise, M.D.

Arch Derm Syphilol. 1938;38(6):949-950. doi:10.1001/archderm.1938.01480180115014
Abstract

Consulting the literature on nitritoid reactions, we found only 2 bona fide cases of reaction occurring after the use of tryparsamide. One was described by O'Leary and Becker.1 The other was reported by Silverstein.2 In view of the great rarity of nitritoid crisis after administration of tryparsamide3 and the possible although rare danger of nitritoid crisis in general,3a the following case under our observation might be of interest:

REPORT OF A CASE  Mrs. C. C., an Italian aged 32, born in the United States, was treated at the Skin and Cancer Unit of the New York Post-Graduate Medical School and Hospital for cerebrospinal syphilis. She received ninety injections of tryparsamide (1 to 2.5 Gm.) without any ill effect. She also tolerated injections of neoarsphenamine and a bismuth preparation well. On Feb. 11, 1937, the patient reported, in answer to the routine questioning as to

Add or change institution
×